Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Having vertigo symptoms since recovering from flu. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have recently had the flu and have had symptoms of vertigo since recovering from the flu. It is rather disturbing as the dizzy spells come on suddenly. I had lunch with a friend and only had one glass of a sparkly white wine followed by water and later a coffee. There were no problems on walking back to my car but as soon as I hopped into the car I felt was going to pass out. I have never had this feeling before. Had to sit awhile, get lots of fresh air and breathe until I felt well enough to drive home. I am now seriously worried there maybe some other underlying cause of the vertigo.
Posted Wed, 1 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Shoaib Khan 46 minutes later
Brief Answer: Anti-vertigo medication; MRI brain if long lasting Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Vertigo usually accompanies common infections of the throat and ear, but usually subsides as the infection itself subsides. As your infection was also quite recent, there could be a chance the vertigo will subside soon, but either way, as this is causing you discomfort I would advise the following: 1. Visit a doctor and request for anti-vertigo medication (eg. betahistine) 2. Only if the vertigo lasts for more than 14 days, I would recommend an MRI scan of the brain as your age is an added factor to the possibility of there being other causes for your presentation The anti-vertigo medication should provide you with temporary relief if the vertigo is only associated with the infection, but if it due to any other factors the anti-vertigo medication may not be the solution. I hope you find my response both helpful and informative ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor